Jump to content

Clonazepam Taper


[ju...]

Recommended Posts

:(

Hi all--

 

Pretty new here; need some help. In a homeless shelter--muy chaos--and pursuing disability on psych grounds, but being forced to work (may explain). On Kpin for 20 yrs; doc is now forcing a fairly rapid taper, IMO, from 1 mg.d to 0.5 mg/d, to 0.25 mg.d, and I cannot do this! (Dunno what's going on in this stupid state of KY with prescribing benzos; thought oxy was the issue here.)

 

At 0.5/day, not much sleep, and occasional panics in "normal"--not  :Psituations. Doc does not know that I am getting outside assistance from a disabled friend who can afford to help me w/ this (both of us were in nursing).

 

I am taking Neurontin for the sole purpose of cushioning this thing--more than the idiot doctor knows. (I have a fool for a patient here, but I can't do what he wants me to do in the chaos of the present.) Have never doc-shopped, but it looks as though I must pretty soon.

 

My ideas: no caffiene; reup the trazadone (150 hs) to 200 and 800 Neurontin for sleep; pursue clonidine or a beta blocker if can obtain generically; and find my own place, regardless of how small, ASAP. A cool, dark, quiet environment and B vitamins and lots of water sounds pretty good as well.  I"ve cold-turkeyed twice, wound up w/ head shakes, a seizure, and something like clinical agoraphobia for five or six months, and went back both times. I  guess I"m looking at 0.125 pretty soon. Need some support now.

Link to comment
Share on other sites

Hi, I'm also a nurse. Don't know your history with klonopin. I got hooked on xanax for sleep. THe Devil. Switched to klonopin for taper.

 

Propanolol for taking care of the beta agonizing side of withdrawal. Clonidine does not help benzo WD (per research).

 

Yeah, neurontin, water. I hated trazadone. Also tried Vistaril for sleep. Disliked both intensely.

 

If you slow the taper the symptoms will be more manageable. I dropped 0.125 per week. You can drop 0.125 every two weeks for a softer ride. You have to design this program so that it works for you, otherwise you won't stick with it. I also hooked up with someone on this forum who had similar circumstances, and we were contact daily if not more. It was so helpful.

 

Tell the doc (as I did) that the taper he designed is brutal (my doc's taper was the same as yours). They are ignorant. I had to find a psychiatrist to help me. She knew much more about this business.

 

If 0.125 per 1-2 weeks is too much, then drop 0.06 per week. Be good to yourself!

 

 

Link to comment
Share on other sites

Hi juliad.

 

Most doctors seem to design taper plans around the goal of avoiding a seizure and that's about it.  After all, benzo withdrawal is just in our heads, right?  ::)

 

Most of your support plan looks good to me except be careful about the B vitamins.  Many members have found that they rev up symptoms. Hope you can find a place of your own or maybe just 1 roommate.  You sure don't need the extra noise etc. in a homeless shelter when you are getting off benzos.

Link to comment
Share on other sites

×
×
  • Create New...